Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 20, NWS Midland/Odessa, TX

October 20, 2007

NWS Midland/Odessa, TX issued this red flag warning at Oct 20, 2007, 4:34 AM MDT. It took effect at Oct 20, 2007, 9:08 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2007, 4:34 AM MDT (10:34 UTC)
In effect from
Oct 20, 2007, 9:08 AM MDT
Expired
Oct 20, 2007, 7:00 PM MDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 201034
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 AM CDT SAT OCT 20 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES BELOW 15
PERCENT... 20 FOOT WINDS OF 20 MPH OR GREATER... AND HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR THE SOUTHEASTERN
NEW MEXICO PLAINS... UPPER TRANS PECOS... WESTERN PERMIAN BASIN...
AND VAN HORN REGION FOR POSSIBLE RELATIVE HUMIDITY VALUES BELOW 15
PERCENT... 20 FOOT WINDS OF 20 MPH OR GREATER... AND HIGH FIRE
DANGER...

.DRY AND WINDY CONDITIONS CAN BE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS TODAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES
THE AREA.  CONTINUED DRY AIR AND UNSEASONABLY WARM TEMPERATURES
WILL CAUSE RELATIVE HUMIDITY VALUES TO DROP BELOW 15 PERCENT.  THE
20 FT WIND ACROSS THE GUADALUPE MOUNTAINS WILL INCREASE TO 20 MPH
OR GREATER THIS AFTERNOON.

ON SUNDAY WINDY CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE
SOUTHEASTERN NEW MEXICO PLAINS... THE UPPER TRANS PECOS... WESTERN
PERMIAN BASIN... AND VAN HORN REGION.  A STRONG COLD FRONT WILL
MOVE THROUGH THE AREA LATE SUNDAY BRINGING COOLER TEMPERATURES... 
BUT ALSO A STRONG WIND SHIFT TO THE NORTH.

NMZ114-TXZ258-201845-
/O.UPG.KMAF.FW.A.0015.071020T1800Z-071021T0100Z/
/O.NEW.KMAF.FW.W.0020.071020T1800Z-071021T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
434 AM MDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING... WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING.  THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

EXPECT 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35
MPH OR MORE... MINIMUM AFTERNOON RH/S BELOW 15 PERCENT... AND HIGH
FIRE DANGER THIS AFTERNOON.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045-050-057-067-201845-
/O.EXA.KMAF.FW.A.0016.071021T1400Z-071022T0100Z/
GAINES-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-
534 AM CDT SAT OCT 20 2007

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH... WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

POSSIBLE 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35
MPH... MINIMUM AFTERNOON RH/S OF 15 PERCENT OR BELOW... AND HIGH
FIRE DANGER SUNDAY.  ALSO OF CONCERN IS A FAST MOVING COLD FRONT
WHICH WILL CAUSE A RAPID WIND SHIFT TO THE NORTH DURING THE 
AFTERNOON.

$$

NMZ115-TXZ058>060-201845-
/O.CON.KMAF.FW.A.0016.071021T1400Z-071022T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
534 AM CDT SAT OCT 20 2007 /434 AM MDT SAT OCT 20 2007/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

POSSIBLE 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35
MPH... MINIMUM AFTERNOON RH/S BELOW 15 PERCENT... AND HIGH FIRE
DANGER SUNDAY.  ALSO OF CONCERN IS A FAST MOVING COLD FRONT WHICH
WILL CAUSE A RAPID WIND SHIFT TO THE NORTH DURING THE AFTERNOON.

$$
3 follow-up statements
000 
WWUS84 KMAF 201508
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1008 AM CDT SAT OCT 20 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO...
AND THE PLAINS OF SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER...
AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR THE SOUTHEASTERN
NEW MEXICAN PLAINS...AND THE UPPER TRANS PECOS...WESTERN PERMIAN
BASIN...AND VAN HORN REGIONS OF WEST TEXAS FOR RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER...
AND HIGH FIRE DANGER...

.DRY AND WINDY CONDITIONS CAN BE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS AND THE SOUTHEASTERN NEW MEXICAN PLAINS THIS AFTERNOON 
AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE AREA.
VERY DRY AIR AND UNSEASONABLY WARM TEMPERATURES WILL SEND RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT. 20 FOOT WINDS WILL INCREASE THIS
AFTERNOON TO ABOVE 20 MPH WITH GUSTS OVER 35 MPH POSSIBLE...
PARTICULARLY ACROSS THE GUADALUPE MOUNTAINS. CONDITIONS WILL
IMPROVE SOMEWHAT THIS EVENING AS WINDS DIMINISH AND RELATIVE
HUMIDITIES RISE ABOVE 15 PERCENT.

ON SUNDAY...WINDY CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE
MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ALONG WITH THESE 
WINDS...ANOTHER WARM AND DRY DAY IS FORECAST. HOWEVER...A STRONG
COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AFTERNOON...BRINGING
WITH IT A STRONG WIND SHIFT TO THE NORTH AND COOLER TEMPERATURES.

NMZ115-202315-
/O.EXA.KMAF.FW.W.0020.071020T1800Z-071021T0100Z/
/O.CON.KMAF.FW.A.0016.071021T1400Z-071022T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
908 AM MDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING. 

CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS THE GUADALUPE
MOUNTAINS AND THE SOUTHEASTERN NEW MEXICAN PLAINS THIS AFTERNOON 
AS SOUTHWEST WINDS INCREASE AND RELATIVE HUMIDITIES FALL BELOW
15 PERCENT. WINDS WILL DECREASE BELOW 20 MPH AND RELATIVE
HUMIDITIES WILL RISE ABOVE 15 PERCENT AFTER SUNSET. FOR SUNDAY...
20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH...
MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT...AND HIGH FIRE
DANGER ARE EXPECTED BEFORE A COLD FRONT MOVES ACROSS THE REGION.
THIS FRONT WILL BRING IN COLDER TEMPERATURES AND HIGHER RH READINGS
BUT ALSO WILL BRING A RAPID WIND SHIFT TO THE NORTH AND GUSTY
WINDS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ114-TXZ258-202315-
/O.CON.KMAF.FW.W.0020.071020T1800Z-071021T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
908 AM MDT SAT OCT 20 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. 

THIS AFTERNOON...EXPECT 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER 
WITH GUSTS OF 35 MPH OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW
15 PERCENT... AND HIGH FIRE DANGER. WINDS WILL DECREASE BELOW 20
MPH AND RELATIVE HUMIDITIES WILL RISE ABOVE 15 PERCENT AFTER
SUNSET.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045-050-057>060-067-202315-
/O.CON.KMAF.FW.A.0016.071021T1400Z-071022T0100Z/
GAINES-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
1008 AM CDT SAT OCT 20 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH...
MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT...AND HIGH FIRE
DANGER ARE LIKELY SUNDAY. ALSO OF CONCERN IS A FAST MOVING COLD 
FRONT THAT WILL PASS THROUGH THE REGION SUNDAY AFTERNOON. THIS
FRONT WILL CAUSE A RAPID WIND SHIFT TO THE NORTH.

$$

70
000 
WWUS84 KMAF 201959
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
259 PM CDT SAT OCT 20 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO...
AND THE PLAINS OF SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER...
AND HIGH FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT SUNDAY FOR THE SOUTHEASTERN
NEW MEXICAN PLAINS...AND THE UPPER TRANS PECOS...WESTERN PERMIAN
BASIN...AND VAN HORN REGIONS OF WEST TEXAS FOR RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER...
AND HIGH FIRE DANGER...

.DRY AND WINDY CONDITIONS CAN BE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS AND THE SOUTHEASTERN NEW MEXICAN PLAINS THIS AFTERNOON
AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE AREA. VERY
DRY AIR AND UNSEASONABLY WARM TEMPERATURES WILL SEND RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT. 20 FOOT WINDS WILL INCREASE
THIS AFTERNOON TO ABOVE 20 MPH WITH GUSTS OVER 35 MPH POSSIBLE...
PARTICULARLY ACROSS THE GUADALUPE MOUNTAINS. CONDITIONS WILL
IMPROVE SOMEWHAT THIS EVENING AS WINDS DIMINISH AND RELATIVE
HUMIDITIES RISE ABOVE 15 PERCENT.

ON SUNDAY...WINDY CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE
MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ALONG WITH THESE
WINDS...ANOTHER WARM AND DRY DAY IS FORECAST. HOWEVER...A STRONG
COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AFTERNOON...BRINGING
WITH IT A STRONG WIND SHIFT TO THE NORTH AND COOLER TEMPERATURES.

NMZ115-211200-
/O.UPG.KMAF.FW.A.0016.071021T1400Z-071022T0100Z/
/O.NEW.KMAF.FW.W.0021.071021T1400Z-071022T0100Z/
/O.CON.KMAF.FW.W.0020.000000T0000Z-071021T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
159 PM MDT SAT OCT 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM MDT SUNDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
ALSO REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS THE GUADALUPE
MOUNTAINS AND THE SOUTHEASTERN NEW MEXICAN PLAINS THIS AFTERNOON
AS SOUTHWEST WINDS INCREASE AND RELATIVE HUMIDITIES FALL BELOW 15
PERCENT. WINDS WILL DECREASE BELOW 20 MPH AND RELATIVE HUMIDITIES
WILL RISE ABOVE 15 PERCENT AFTER SUNSET. FOR SUNDAY...20 FOOT
WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH...MINIMUM
RELATIVE HUMIDITIES BELOW 15 PERCENT...AND HIGH FIRE DANGER ARE
EXPECTED BEFORE A COLD FRONT MOVES ACROSS THE REGION. THIS FRONT
WILL BRING IN COLDER TEMPERATURES AND HIGHER RH READINGS BUT ALSO
WILL BRING A RAPID WIND SHIFT TO THE NORTH AND GUSTY WINDS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

TXZ045-050-057>060-067-211200-
/O.UPG.KMAF.FW.A.0016.071021T1400Z-071022T0100Z/
/O.NEW.KMAF.FW.W.0021.071021T1400Z-071022T0100Z/
GAINES-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
259 PM CDT SAT OCT 20 2007

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT SUNDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS FAR WEST
TEXAS...THE WESTERN PERMIAN BASIN...AND THE UPPER TRANS PECOS
SUNDAY. BY LATE SUNDAY MORNING...20 FOOT WIND SPEEDS OF 20 MPH OR
GREATER WITH GUSTS OF 35 MPH...MINIMUM RELATIVE HUMIDITIES BELOW
15 PERCENT...AND HIGH FIRE DANGER ARE EXPECTED BEFORE A COLD FRONT
MOVES ACROSS THE REGION. THIS FRONT WILL BRING IN COLDER
TEMPERATURES AND HIGHER RH READINGS BUT ALSO WILL BRING A RAPID
WIND SHIFT TO THE NORTH AND GUSTY WINDS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ114-TXZ258-210100-
/O.CON.KMAF.FW.W.0020.000000T0000Z-071021T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
159 PM MDT SAT OCT 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

THIS AFTERNOON...EXPECT 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER
WITH GUSTS OF 35 MPH OR MORE...MINIMUM RELATIVE HUMIDITIES BELOW
15 PERCENT... AND HIGH FIRE DANGER. WINDS WILL DECREASE BELOW
20 MPH AND RELATIVE HUMIDITIES WILL RISE ABOVE 15 PERCENT AFTER
SUNSET.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

70
000 
WWUS84 KMAF 210127
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
827 PM CDT SAT OCT 20 2007

...A RED FLAG WARNING IS IN EFFECT SUNDAY FOR THE SOUTHEASTERN
NEW MEXICAN PLAINS...AND THE UPPER TRANS PECOS...WESTERN PERMIAN
BASIN...AND VAN HORN REGIONS OF WEST TEXAS FOR RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER...
AND HIGH FIRE DANGER...

.WINDY CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE MUCH OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO ON SUNDAY.  VERY DRY AIR AND
UNSEASONABLY WARM TEMPERATURES ON SUNDAY MORNING WILL SEND
RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AS 20 FOOT WINDS
INCREASE TO ABOVE 20 MPH. BY SUNDAY AFTERNOON...A STRONG COLD
FRONT WILL MOVE ACROSS THE AREA BRINGING A STRONG WIND SHIFT TO
THE NORTH AND COOLER TEMPERATURES.

NMZ115-210930-
/O.EXP.KMAF.FW.W.0020.000000T0000Z-071021T0100Z/
/O.CON.KMAF.FW.W.0021.071021T1400Z-071022T0100Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
727 PM MDT SAT OCT 20 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM MDT
SUNDAY...
...RED FLAG WARNING HAS EXPIRED...

WINDS HAVE DECREASED BELOW 20 MPH AND RELATIVE HUMIDITIES WILL
RISE ABOVE 15 PERCENT AFTER SUNSET...THUS THE RED FLAG WARNING
IS NO LONGER IN EFFECT FOR TODAY.

A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM MDT
SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS MUCH OF
SOUTHEAST NEW MEXICO ON SUNDAY. ON SUNDAY MORNING...20 FOOT WIND
SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH...MINIMUM
RELATIVE HUMIDITIES BELOW 15 PERCENT...AND HIGH FIRE DANGER ARE
EXPECTED BEFORE A COLD FRONT MOVES ACROSS THE REGION. THIS FRONT
WILL BRING IN COLDER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES
BUT ALSO WILL BRING A RAPID WIND SHIFT TO THE NORTH AND GUSTY
WINDS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

NMZ114-TXZ258-210230-
/O.EXP.KMAF.FW.W.0020.000000T0000Z-071021T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
727 PM MDT SAT OCT 20 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE GUADALUPE
MOUNTAINS.

$$

TXZ045-050-057>060-067-210930-
/O.CON.KMAF.FW.W.0021.071021T1400Z-071022T0100Z/
GAINES-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
827 PM CDT SAT OCT 20 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT
SUNDAY. 

CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS FAR WEST
TEXAS...THE WESTERN PERMIAN BASIN...AND THE UPPER TRANS PECOS
SUNDAY. BY LATE SUNDAY MORNING...20 FOOT WIND SPEEDS OF 20 MPH OR
GREATER WITH GUSTS OF 35 MPH...MINIMUM RELATIVE HUMIDITIES BELOW
15 PERCENT...AND HIGH FIRE DANGER ARE EXPECTED BEFORE A COLD
FRONT MOVES ACROSS THE REGION. THIS FRONT WILL BRING IN COLDER
TEMPERATURES AND HIGHER RELATIVE HUMIDITIES BUT ALSO WILL BRING A 
RAPID WIND SHIFT TO THE NORTH AND GUSTY WINDS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Oct 20, 2:29 AM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 20, 2:29 AM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 AM CDT SAT OCT 20 2007

.DISCUSSION...
UPPER RIDGE OVER THE REGION WILL BE DISPLACED BY STRONG UPPER TROUGH
DIVING IN FROM THE WEST.  THIS UPPER TROUGH WILL SPIN UP A STRONG
SURFACE LOW ALONG THE LEE OF THE ROCKIES.  LOOK FOR INCREASING WIND
IN THE AFTERNOON AS SURFACE PRESSURE GRADIENT TIGHTENS.  THE WESTERN
PORTION OF THE AREA WILL REMAIN DRY DUE TO SOUTHWEST FLOW... BUT
SHOULD SEE SOME INCREASE IN SURFACE DEWPOINTS ACROSS THE EAST AS
SOUTHERLY WIND ADVECTS MOISTURE INTO PARTS OF THE REGION.

TODAY WILL BE UNSEASONABLY WARM AS UNRESTRICTED INSOLATION... A DRY
AIRMASS... AND WARM 850 MB TEMPS COMBINE FOR A BRIEF RETURN TO UPPER
80S AND 90S.  HOWEVER COOLER WEATHER ON THE WAY AS THE SURFACE LOW
WILL DRAG A COLD FRONT DOWN TO NEAR THE CWA BY SUNDAY MORNING.  MAY
SEE A FEW HIGH CLOUDS ACROSS THE SOUTHEASTERN NEW MEXICO...
OTHERWISE WILL BE SUNNY.  MODELS INDICATE GOOD SURGE IN LOW LEVEL
MOISTURE TONIGHT... MAY SEE SOME LOW CLOUDS ACROSS EASTERN PERMIAN
BASIN BY MORNING.

OVER THE PAST FEW DAYS HAVE BEEN WATCHING POSSIBLE HIGH WIND EVENT
TODAY FOR GUADALUPE MOUNTAINS.  CURRENTLY THIS IS NOT LOOKING THAT
LIKELY OVER THE NEXT 24 HOURS.  EVEN THOUGH MODELS STILL DEVELOP A
MOUNTAIN WAVE SIGNATURE TONIGHT... MET GUIDANCE SPEEDS HAVE BEEN
DECREASING WITH EACH RUN.  IT APPEARS WIND TONIGHT WILL ONLY BE
MARGINAL AS FAR AS HIGH WIND CRITERIA IS CONCERNED.  BETTER CHANCE
OF REACHING/EXCEEDING 40 MPH WHEN UPPER TROUGH IS CLOSER... SO HAVE
PUSHED BACK START OF HIGH WIND WATCH TO 12Z SUNDAY.

THE AFOREMENTIONED UPPER LEVEL TROUGH WILL MOVE FROM THE ROCKIES
ONTO THE WESTERN HIGH PLAINS DURING THE DAY SUNDAY...DRIVING A
STRONG COLD FRONT INTO THE REGION LATE IN THE DAY AND SUNDAY
OVERNIGHT. 45 KNOT 700 MILLIBAR WEST WINDS SUNDAY MORNING ARGUE TO
KEEP THE HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS. WILL EXTEND
THE WATCH THROUGH SUNDAY NIGHT AS THE STRONG FRONT BARRELS THROUGH
THE PASS WITH DECENT SURFACE GRADIENT AND CHANNELING SETTING UP
BEHIND IT.

MUCH COOLER TEMPERATURES BUT DRY CONDITIONS ARE EXPECTED BEHIND THIS
FRONT MONDAY AND TUESDAY WITH CYCLONIC FLOW ALOFT OVER THE AREA.
TEMPERATURES TUESDAY MORNING WILL POSSIBLY BE NEAR FREEZING ACROSS
THE NORTHERN THIRD OF LEA COUNTY NEAR TATUM...LAMESA...THE HIGHER
ELEVATIONS OF THE GUADALUPE MOUNTAINS AND THE MARFA PLATEAU. LATER
SHIFTS WILL NEED TO MONITOR.

A WARMING TREND WILL DEVELOP WEDNESDAY AND ESPECIALLY THURSDAY
AND FRIDAY AS THE UPPER LOW MOVES EAST AND RELEASES ITS INFLUENCE
ON THE REGION. WENT ABOVE THE MEXMOS FOR HIGH TEMPERATURES THURSDAY
AND FRIDAY AS THE 850 MILLIBAR TEMPERATURES FORECAST OFF THE
ECMWF/GFS40 SUPPORT GOING IN THAT DIRECTION.

&&

.FIRE WEATHER...
HAVE UPGRADED FIRE WEATHER WATCH FOR GUADALUPE MOUNTAINS TODAY TO A
RED FLAG WARNING.  NFDRS FORECAST MAP FOR SATURDAY EXPECTED TO INCREASE
TO HIGH.  UNSEASONABLY WARM TEMPERATURES WILL BE EXPERIENCED AHEAD
OF APPROACHING UPPER SYSTEM WITH A VERY DRY AIRMASS IN PLACE.  WITH
SOUTHWEST FLOW NOT LOOKING FOR INCREASE IN MOISTURE.  EXPECT MINIMUM
RH OF 10 TO 15 PERCENT... SOME PLACES COULD SEE SINGLE DIGIT RH.
20FT WINDS OF 20 MPH OR GREATER SHOULD BE EASILY REACHED ACROSS THE
MOUNTAINS.  NEARBY PLAINS WILL BE WARM AND DRY BUT SHOULD NOT REACH
NEEDED WIND SPEEDS AND DURATION FOR WARNING.

WILL LEAVE FIRE WEATHER WATCH IN EFFECT SUNDAY FOR SOUTHEASTERN NEW
MEXICO PLAINS AND UPPER TRANS PECOS AS SURFACE WIND SHOULD INCREASE
ACROSS THE PLAINS.  HAVE ALSO ADDED THE WESTERN PERMIAN BASIN AND
VAN HORN REGION TO WATCH FOR SUNDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     HIGH WIND WATCH FROM 6 AM SUNDAY TO 6 AM MDT MONDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 8 AM TO 7 PM MDT SUNDAY FOR THE
     FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM 6 AM SUNDAY TO 6 AM MDT MONDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 9 AM TO 8 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES...ANDREWS...GAINES...LOVING...REEVES COUNTY
     AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

&&

72/12
Hazardous weather outlook, Oct 20, 2:42 AM MDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
342 AM CDT SAT OCT 20 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-202130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
342 AM CDT SAT OCT 20 2007 /242 AM MDT SAT OCT 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD ARE EXPECTED
ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY
AND SUNDAY NIGHT. SOUTHWEST WINDS OF 30 TO 45 MPH ARE POSSIBLE
DURING THE DAY SUNDAY...SHIFTING TO THE NORTH BY SUNDAY EVENING
AND CONTINUING SUNDAY NIGHT AS A STRONG COLD FRONT BARRELS
THROUGH THE REGION.

ALSO ON SUNDAY...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE UPPER TRANS PECOS
REGION OF WEST TEXAS...THE WESTERN PERMIAN BASIN AND THE VAN HORN
HIGHWAY 54 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 1:30 PM MDTHigh Wind WarningMAFEddy41 hr
Oct 20, 1:59 PM MDTRed Flag WarningMAF31 hr

Nearby

Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.